Alert archive / Georgia / Special Weather Statements in 2018
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 6, 2018, 2:15 PM EDT for White County, Georgia. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2018, 2:15 PM EDT (18:15 UTC)
- Expired
- Jul 6, 2018, 2:45 PM EDT
- In force
- 30 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.25 in
- Wind
- 50
County White County, GA
The radar
The Greer radar (KGSP), 144 km from the middle of the area, began a volume at 18:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.3 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 716 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 918 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
670
WWUS82 KFFC 061815
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
215 PM EDT FRI JUL 6 2018
GAZ016-061845-
White GA-
215 PM EDT FRI JUL 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR WHITE COUNTY UNTIL 245 PM EDT...
At 215 PM EDT...a strong thunderstorm was over Qualatchee Lake, or
near Cleveland...moving southwest at 25 mph.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Cleveland, Helen, Unicoi State Park, Camp Coleman Lake, Whitley Gap
Shelter, Robertstown, Anna Ruby Falls, Smithgall Woods Conservation
Are, Sautee and Qualatchee Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3475 8363 3450 8380 3451 8380 3457 8387
3461 8386 3463 8388 3472 8386 3473 8383
3475 8382 3476 8383 3479 8379 3480 8375
3479 8371 3480 8369
TIME...MOT...LOC 1815Z 046DEG 24KT 3467 8381
HAIL...0.25IN
WIND...50MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 6, 1:30 PM EDT, 45 minutes earlier.
Area forecast discussion, Jul 6, 1:30 PM EDT, 45 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 130 PM EDT Fri Jul 6 2018 .UPDATE... No significant changes made to the short-term forecast grids. Tweaked hourly Temps/Dew Points/POPs/etc. to match current trends. Although convective development has been a bit slower than anticipated along/ ahead of the frontal boundary to the north, I still expect good coverage of convection to develop and/or move into the area through the afternoon. Instability is expected to remain moderate at best so widespread severe thunderstorm development remains unlikely, however, some strong storms with isolated severe storms is still likely. 20 && .PREV DISCUSSION... /Issued 743 AM EDT Fri Jul 6 2018/ PREV DISCUSSION... /Issued 334 AM EDT Fri Jul 6 2018/ SHORT TERM /Today through Saturday/... A recent glance at early morning water vapor imagery shows a large ridge of high pressure centered roughly near the 4 corners vicinity...confining the stronger belt of westerly flow to northern latitudes where vorticity associated with several shortwave troughs can be identified near the coastline of the PacNW/BC and Quebec. In addition...weak waves of low pressure were found off the Ga/FL coast and just south of the LA coast. In the lower levels...a cold front extends S/SWWD from Quebec cyclone to the GL region and into the Southern Plains. Abundant moisture resides ahead of the boundary while a much drier 1030mb high is situated on the backside of the front. For today...as has been the case...a retrograding /albeit slowing/ pattern is present across most of the lower 48 and will continue thru the short term as ridge builds westward into Great Basin region and weak areas of low pressure slide westward from the Atlantic coastal waters of Ga/FL and the GOM. The CWA will experience enhanced forcing from the south from Ga/FL coast wave as well as forcing from the north from approaching cold frontal boundary. Given abundant lower level moisture and increasing deeper layer moisture...better chances for convection will exist this afternoon and evening...especially across the north. Altho some more linear clusters may accompany the front as it sags south into north Georgia this afternoon...mid and upper level wind fields will remain light and unimpressive...preventing widespread clustering of storms and limiting widespread severe chances. Nonetheless...forecast soundings suggest strong sfc-3km lapse rates and somewhat cool air aloft so a few strong to severe storms carrying a wind/small hail threat seems probable. Convection may continue into portions of the overnight before dwindling. Enough forcing in the vicinity of the front in addition to Georgia continuing to reside within western US ridge "ring of fire" will contribute to continued chances for redevelopment of convection on Saturday. By the end of the short term Saturday evening .lower level high pressure behind the front will slide east into the Mid Atlantic/lower Northeast. This will allow for ridging to develop down the leeward side of the Appalachians where some drier air looks to make it at least into the Carolinas before we enter the long term. Kovacik LONG TERM /Saturday Night through Thursday/... A cold front will move into central Georgia Saturday before stalling and eventually dissipating. Showers and thunderstorms are expected to develop Saturday and Sunday across the CWA. A few of these storms could be strong to severe as CAPES remain high across the CWA both days. By early next week the atmosphere stabilizes somewhat and we get back into a more diurnally driven pattern of isolated to scattered thunderstorms. 17 && .AVIATION... 18Z Update... Most areas SCT/BKN VFR level clouds currently and this trend should continue outside of convection through 06Z. MVFR or lower ceilings developing by 06-08Z most areas, continuing through 14-16Z. Conditions should improve to mainly VFR by 18Z most areas. Isolated to scattered convection developing at this time will become more widespread through 00Z before diminishing to isolated by 06Z. Winds northwest to northeast 4-8kt will become mainly northeast to east after 04-06Z. //ATL Confidence...18Z Update... Medium on timing of convection and lower ceilings early Saturday morning. High on all other elements. 20 && .PRELIMINARY POINT TEMPS/POPS... Athens 92 71 83 67 / 60 50 70 50 Atlanta 90 72 84 69 / 60 60 70 50 Blairsville 85 66 79 63 / 60 50 60 30 Cartersville 89 70 84 69 / 60 50 70 40 Columbus 93 74 88 72 / 50 50 70 60 Gainesville 88 70 80 67 / 60 50 60 40 Macon 93 72 88 71 / 50 50 70 60 Rome 90 70 84 69 / 60 50 60 40 Peachtree City 91 71 85 69 / 60 60 70 50 Vidalia 92 73 90 72 / 40 40 70 60 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...20 LONG TERM....RW AVIATION...20
Hazardous weather outlook, Jul 6, 12:46 PM EDT, 1 hour 29 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1246 PM EDT Fri Jul 6 2018 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-071700- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1246 PM EDT Fri Jul 6 2018 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered to numerous showers and thunderstorms are expected this afternoon and into tonight as a cold front moves out of the Tennessee Valley and into north Georgia. A few thunderstorms could be strong to severe with gusty winds, frequent lightning, and heavy rain. The most favorable time frame for thunderstorm development will be through 10 PM. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... The cold front will continue its slow southward movement, moving into central Georgia by Saturday afternoon. Numerous thunderstorms are expected to develop by late Saturday morning and continue into Saturday evening. Scattered to numerous thunderstorms are expected again Sunday, mainly across central Georgia as the cold front stalls across central Georgia. A few of these storms both Saturday and Sunday could be strong to severe with gusty winds, frequent lightning, and heavy rain. Scattered mainly afternoon and evening thunderstorms are possible Monday through Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Special weather statement, Jul 6, 12:57 PM EDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1257 PM EDT FRI JUL 6 2018
GAZ005-007-013-061745-
Gilmer GA-Pickens GA-Murray GA-
1257 PM EDT FRI JUL 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GILMER...
NORTHWESTERN PICKENS AND SOUTHEASTERN MURRAY COUNTIES UNTIL 145 PM
EDT...
At 1257 PM EDT...a strong thunderstorm was over Roundtop, or near
Ellijay...moving southwest at 20 mph.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Ellijay, East Ellijay, Carters, Talona, Tails Creek, Blaine and
Roundtop.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3475 8456 3459 8437 3447 8463 3450 8466
3458 8465 3458 8468 3460 8471 3460 8473
3461 8473 3461 8472 3462 8472 3462 8474
3461 8475 3465 8478
TIME...MOT...LOC 1657Z 050DEG 17KT 3464 8457
HAIL...0.25IN
WIND...50MPHSpecial weather statement, Jul 6, 1:42 PM EDT, 33 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
142 PM EDT FRI JUL 6 2018
GAZ009-016-061815-
Towns GA-White GA-
142 PM EDT FRI JUL 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN TOWNS AND WHITE COUNTIES
UNTIL 215 PM EDT...
At 142 PM EDT...a strong thunderstorm was over Anna Ruby Falls, or 10
miles north of Cleveland...moving southwest at 10 mph.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Cleveland, Helen, Unicoi State Park, Whitley Gap Shelter,
Robertstown, Blue Mountain Shelter, Mossy Creek, Camp Coleman Lake,
Anna Ruby Falls, Leaf, Smithgall Woods Conservation Are, Sautee,
Qualatchee Lake and Low Gap Shelter.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3481 8367 3481 8368 3479 8368 3477 8363
3474 8362 3469 8364 3466 8366 3462 8364
3460 8364 3450 8370 3450 8373 3466 8388
3472 8386 3473 8383 3477 8383 3479 8381
3479 8378 3481 8378 3485 8374
TIME...MOT...LOC 1742Z 033DEG 9KT 3474 8370
HAIL...0.25IN
WIND...50MPHSpecial weather statement, Jul 6, 1:45 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
145 PM EDT FRI JUL 6 2018
GAZ014-021-022-061815-
Dawson GA-Cherokee GA-Forsyth GA-
145 PM EDT FRI JUL 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DAWSON...NORTHEASTERN
CHEROKEE AND NORTHWESTERN FORSYTH COUNTIES UNTIL 215 PM EDT...
At 145 PM EDT...a strong thunderstorm was near Reavis Mountain, or 11
miles northeast of Canton...moving southwest at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Canton, Holly Springs, Ball Ground, Waleska, Free Home, Buffington,
Hickory Flat, Union Hill, Hightower, Hollis Lathem Reservoir,
Holbrook, Lathemtown, Ducktown and Reavis Mountain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3430 8416 3419 8429 3419 8433 3417 8435
3412 8437 3411 8442 3430 8460 3438 8442
3438 8440 3437 8440 3438 8439 3438 8426
3440 8426
TIME...MOT...LOC 1745Z 050DEG 11KT 3432 8432
WIND...40MPHSpecial weather statement, Jul 6, 2:04 PM EDT, 11 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
204 PM EDT FRI JUL 6 2018
GAZ013-014-021-061830-
Dawson GA-Cherokee GA-Pickens GA-
204 PM EDT FRI JUL 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DAWSON...NORTHERN
CHEROKEE AND PICKENS COUNTIES UNTIL 230 PM EDT...
At 204 PM EDT...a line of strong thunderstorms extended from Hinton
to near Tate to Juno...and moving south at 10 mph.
HAZARD...40 to 50 mph wind and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Jasper, Dawsonville, Ball Ground, Nelson, Marblehill, Juno, Salacoa
Valley, Lake Tamarack, Hollis Lathem Reservoir, Talmadge, Tate,
Reavis Mountain, Hinton and McKee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3449 8413 3436 8410 3430 8442 3438 8466
3444 8466 3446 8465 3450 8464 3449 8439
3451 8415
TIME...MOT...LOC 1804Z 014DEG 7KT 3446 8457 3443 8442 3446 8421
WIND...50MPHSpecial weather statement, Jul 6, 2:11 PM EDT, 4 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
211 PM EDT FRI JUL 6 2018
GAZ009-061845-
Towns GA-
211 PM EDT FRI JUL 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR TOWNS COUNTY UNTIL 245 PM EDT...
At 211 PM EDT...a strong thunderstorm was over Plum Orchard Gap
Shelter, or 8 miles east of Hiawassee...moving southwest at 10 mph.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Hiawassee, Tate City, Macedonia, Plum Orchard Gap Shelter, Titus and
Mountain Scene.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3497 8355 3495 8355 3494 8360 3492 8359
3491 8363 3490 8363 3488 8366 3483 8366
3482 8365 3481 8367 3489 8381 3491 8381
3491 8384 3492 8385 3499 8357
TIME...MOT...LOC 1811Z 050DEG 7KT 3492 8361
HAIL...0.25IN
WIND...50MPHSpecial weather statement, Jul 6, 2:15 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
215 PM EDT FRI JUL 6 2018
GAZ016-061845-
White GA-
215 PM EDT FRI JUL 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR WHITE COUNTY UNTIL 245 PM EDT...
At 215 PM EDT...a strong thunderstorm was over Qualatchee Lake, or
near Cleveland...moving southwest at 25 mph.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Cleveland, Helen, Unicoi State Park, Camp Coleman Lake, Whitley Gap
Shelter, Robertstown, Anna Ruby Falls, Smithgall Woods Conservation
Are, Sautee and Qualatchee Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3475 8363 3450 8380 3451 8380 3457 8387
3461 8386 3463 8388 3472 8386 3473 8383
3475 8382 3476 8383 3479 8379 3480 8375
3479 8371 3480 8369
TIME...MOT...LOC 1815Z 046DEG 24KT 3467 8381
HAIL...0.25IN
WIND...50MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 12:57 PM EDT | Special Weather Statement | FFC | Gilmer | 48 min |
| Jul 6, 1:42 PM EDT | Special Weather Statement | FFC | White | 33 min |
| Jul 6, 1:45 PM EDT | Special Weather Statement | FFC | Cherokee | 30 min |
| Jul 6, 2:04 PM EDT | Special Weather Statement | FFC | Dawson, Pickens | 26 min |
| Jul 6, 2:11 PM EDT | Special Weather Statement | FFC | Towns | 34 min |
| Jul 6, 2:30 PM EDT | Special Weather Statement | FFC | Dawson | 30 min |
| Jul 6, 2:40 PM EDT | Special Weather Statement | FFC | Towns, Union | 35 min |
| Jul 6, 2:48 PM EDT | Special Weather Statement | FFC | Hall | 27 min |
| Jul 6, 2:51 PM EDT | Severe Thunderstorm Warning | FFC | Hall | 39 min |
| Jul 6, 2:57 PM EDT | Special Weather Statement | FFC | Bartow, Cherokee, Pickens | 33 min |
| Jul 6, 2:57 PM EDT | Severe Thunderstorm Warning | FFC | Union | 23 min |
| Jul 6, 3:15 PM EDT | Special Weather Statement | FFC | Dade | 30 min |
| Jul 6, 3:20 PM EDT | Special Weather Statement | FFC | Dawson, Lumpkin | 25 min |
| Jul 6, 3:32 PM EDT | Special Weather Statement | FFC | Bartow | 28 min |
| Jul 6, 3:45 PM EDT | Special Weather Statement | FFC | Chattooga | 30 min |
| Jul 6, 4:00 PM EDT | Special Weather Statement | FFC | Polk | 30 min |
| Jul 6, 4:03 PM EDT | Special Weather Statement | FFC | Banks | 27 min |
| Jul 6, 4:16 PM EDT | Special Weather Statement | FFC | Fulton | 29 min |
| Jul 6, 4:20 PM EDT | Special Weather Statement | FFC | Chattooga | 25 min |
| Jul 6, 4:33 PM EDT | Special Weather Statement | FFC | Whitfield | 27 min |
| Jul 6, 4:39 PM EDT | Severe Thunderstorm Warning | FFC | Cobb, Douglas, Fulton | 36 min |
| Jul 6, 4:48 PM EDT | Special Weather Statement | FFC | Floyd | 27 min |
| Jul 6, 4:56 PM EDT | Special Weather Statement | FFC | Murray | 34 min |
| Jul 6, 5:00 PM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Murray, Whitfield | 30 min |
| Jul 6, 5:12 PM EDT | Special Weather Statement | FFC | DeKalb, Fulton | 33 min |
| Jul 6, 5:20 PM EDT | Special Weather Statement | FFC | Barrow, Clarke, Jackson, Walton | 25 min |
| Jul 6, 5:30 PM EDT | Special Weather Statement | FFC | Gordon, Murray | 30 min |
| Jul 6, 5:51 PM EDT | Special Weather Statement | FFC | Clayton | 24 min |
| Jul 6, 6:15 PM EDT | Special Weather Statement | FFC | Carroll | 30 min |
| Jul 6, 6:16 PM EDT | Special Weather Statement | FFC | Clayton, Henry, Rockdale | 29 min |
| Jul 6, 6:18 PM EDT | Severe Thunderstorm Warning | FFC | Carroll | 42 min |
| Jul 6, 7:04 PM EDT | Special Weather Statement | FFC | Troup | 26 min |
| Jul 6, 7:21 PM EDT | Areal Flood Warning | FFC | Whitfield | 3 hr |
| Jul 6, 7:22 PM EDT | Severe Thunderstorm Warning | FFC | Coweta, Heard, Meriwether, Troup | 23 min |
| Jul 6, 7:48 PM EDT | Special Weather Statement | FFC | Heard, Troup | 27 min |
Nearby
Special Weather Statements in Georgia, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.